Jump to content
CrazyBoards.org

Recommended Posts

I heard back from my NP about the sexual side effects drug and the concern with the two options is seratonin syndrome.

i was surprised because I don’t think of m rx profile as being particularly heavy on seratonin.  Am I wrong?

Share this post


Link to post
Share on other sites

What sexual side effect drug are you taking?

You don't even have an SSRI in your cocktail... I mean, lithium is serotonergic, but the risk of serotonin syndrome with other meds is very unlikely (combining with SSRIs, etc.) Your AAPs do in some ways enhance serotonin release, but not to the extent that could cause serotonin syndrome I don't think.

Share this post


Link to post
Share on other sites
32 minutes ago, dancesintherain said:

It would either be campergaline or bromocriptine.

that was my reaction

Those are dopamine agonists... 😕 That makes no sense at all. I mean, they do agonize some serotonin receptors but not very prominently.

Share this post


Link to post
Share on other sites

I wrote back to her and explained my confusion (basically if I can't take a predominantly dopamine agonist when I'm not on a strongly seratonergic drug for AAP-induced sexual dysfunction, who ever can).  We'll see how she replies.

Edited by dancesintherain

Share this post


Link to post
Share on other sites

she mentioned continuing to look to herbs and other options and I just wanted to say "look I trust the FDA-approved drug a lot more than some herb"

Share this post


Link to post
Share on other sites

So in case you wanted the full explanation -

the risk category for the combination is a C - monitor therapy

the lithium is the one that's triggering the serotonin aspect

the issue is its effect on ergot derivatives (in this case, bromocriptine and cabergoline)

Because the risk is serotonin syndrome, my NP was only willing to go forward with my pdoc's approval

There's a summary from a database that she gathered the information from.  it looks legit. 

 

My pdoc's take on the matter is that once we stabilize my lithium dose, she's willing to try it and just monitor for serotonin syndrome.  The scary part is that a lot of the red flags for serotonin syndrome are red flags for my mental health generally, regardless of SS (e.g., cognitive aspects, etc.). So I'm going to have to read up on SS.  Which will hopefully not scare me from taking the drug.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...